question-icon

What causes fever post stent removal from the ureter?

default
Posted on Fri, 14 Oct 2016
Question: I recently had a kidney stone issue. I had a stent surgery, a removal surgery Thursday a week ago, and a stent removal (without sedation) Tuesday. I took Norco pain killer which made me feel awful. I have stopped. However I am feeling better but have some fever. I am taking Tylenol. Any recommendations.
doctor
Answered by Dr. P. T. Patil (51 minutes later)
Brief Answer:
The fever is due to UTI .

Detailed Answer:
Hello
Thanks for query. You have been detected to have stone in kidney and D.J stent was placed in ureter which has been removed very recently. However now you are getting fever .

The fever is commonly due to UTI and in most of the cases due to foreign body reaction to Stent ..

Please get your routine urine test and urine culture done to find out the organisms causing this infection and antibiotics to which they are sensitive to.

Please take broad spectrum antibiotics like Tab CEFIXIME 200 mg twice daily along with urinary antiseptic like Tab Nitrofurantoin 100 mg twice daily and urine alkalizer like Syp Potassium Citrate 10 ml thrice daily. Later on switch on to appropriate antibiotics as per culture report.

Please get the prescription of medicines from your family Physician.

Hope I have answered your query ,please feel free to ask if you have more questions , I shall be happy to help you .

Thanks and Regards.
Dr.Patil.


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 10349 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes fever post stent removal from the ureter?

Brief Answer: The fever is due to UTI . Detailed Answer: Hello Thanks for query. You have been detected to have stone in kidney and D.J stent was placed in ureter which has been removed very recently. However now you are getting fever . The fever is commonly due to UTI and in most of the cases due to foreign body reaction to Stent .. Please get your routine urine test and urine culture done to find out the organisms causing this infection and antibiotics to which they are sensitive to. Please take broad spectrum antibiotics like Tab CEFIXIME 200 mg twice daily along with urinary antiseptic like Tab Nitrofurantoin 100 mg twice daily and urine alkalizer like Syp Potassium Citrate 10 ml thrice daily. Later on switch on to appropriate antibiotics as per culture report. Please get the prescription of medicines from your family Physician. Hope I have answered your query ,please feel free to ask if you have more questions , I shall be happy to help you . Thanks and Regards. Dr.Patil.